Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viral load undetectable but T-cells 235
Nov 9, 2004

Greetings for everybody from Southern Africa. I (mature woman) tested positive in mid 1999, immediately started treatment with Videx 150mg 2 tablets and Hydrea 500mg 2 tablets daily too. I am still on the same medication. The first year, my helper cells were about 560, next year they were 725 and then each year they were going down to 235 this year. Viral load all the time after starting treatment is undetectable. Over time, there were various changing side effects, but for one year the worst are several lymph nodes on the left side of the neck, sometimes painful.

The most important question is: how can I have virus undetectable and CD4 count permamently falling down ? What will be next in such a situation ? No other serious sicknesses.

Recently my doctor decreased daily intake of Hydrea by half, but I did not test yet if it will help to regain my T-cells. I'll appreciate any possible answer, which will help me to continue fighting for a good life, as good as possible in the situation

Response from Dr. Conway

I am very pleased to see someone writing to us from South Africa. Thank you so much for your input into our site.

I am not sure what is the cause of your painful lymph nodes, but I would be very interested in finding this out, as it may actually relate to the lowered CD4 count. Often, biopsies can be done to get a quick answer.

You are quite exceptional to have had such a good response to a simple therapy with didanosine and hydroxyurea. Over time, it may just be that the hydroxyurea is causing a reduction in CD4 count by suppressing the bone marrow. It may be worth thinking about changing your therapy to didanosine along with two other HIV drugs that may be available to you, and stopping the hydroxyurea altogether. I hope such an option is available for your consideration.



Previous
re: politics aside
Next
Recurring Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement